MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Model Number RBYPOD8
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-00709.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the superior mesenteric artery (sma) using pod coils and a non-penumbra microcatheter.It was noted that the patient anatomy was tortuous.During the procedure, the physician advanced a pod coil into the target vessel using the microcatheter; however, the physician was not satisfied with the placement of the pod coil and wanted to place it more distal to the aneurysm.While retracting the pod coil to reposition the microcatheter, resistance was encountered and subsequently, the pod coil unintentionally detached inside the microcatheter.Therefore, the microcatheter containing the detached pod coil was removed and the pod coil was flushed out.While advancing a new pod coil through the microcatheter, the pod coil unintentionally detached inside the microcatheter prior to exiting the microcatheter; therefore, the microcatheter containing the detached pod coil was removed.The procedure was completed using a new pod coil and a new microcatheter.There was no report of an adverse effect to the patient.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10117072
Report Number3005168196-2020-00708
Device Sequence Number1847915
Product Code HCG
UDI-Device Identifier00814548013831
UDI-Public00814548013831
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/14/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2024
Device Model NumberRBYPOD8
Device Catalogue NumberRBYPOD8
Device Lot NumberF72972
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2020
Initial Report FDA Received Date06/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR
Patient Weight73
Date Report Sent to FDA01/01/2005